Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Harmonic maps and a pinching theorem for positively curved hypersurfaces


Authors: H. S. Hu, Y. L. Pan and Y. B. Shen
Journal: Proc. Amer. Math. Soc. 99 (1987), 182-186
MSC: Primary 58E20; Secondary 53C20, 53C40
DOI: https://doi.org/10.1090/S0002-9939-1987-0866450-8
MathSciNet review: 866450
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we establish a theorem of Liouville type for stable harmonic maps in sufficiently pinched, positively curved hypersurfaces of a space form with nonnegative constant curvature. Similar results for the Euclidean sphere $ {S^n}$ have been proved by Y. L. Xin and P. F. Leung, respectively.


References [Enhancements On Off] (What's this?)

  • [1] S. S. Chern and S. I. Goldberg, On the volume decreasing property of a class of real harmonic mappings, Amer. J. Math. 97 (1975), 133-147. MR 0367860 (51:4102)
  • [2] J. Eells and L. Lemaire, A report on harmonic maps, Bull. London Math. Soc. 10 (1978), 1-68. MR 495450 (82b:58033)
  • [3] P. F. Leung, On the stability of harmonic maps, Lecture Notes in Math., vol. 949, Springer-Verlag, pp. 122-129. MR 673586 (83m:58033)
  • [4] Y. L. Pan and Y. B. Shen, Stability of harmonic maps and minimal immersions, Proc. Amer. Math. Soc. 93 (1985), 111-117. MR 766539 (86f:58038)
  • [5] Y. L. Xin, Topology of certain submanifolds in the Euclidean sphere, Proc. Amer. Math. Soc. 82 (1981), 643-648. MR 614895 (82e:58036)
  • [6] -, Some results on stable harmonic maps, Duke Math. J. 47 (1980), 609-613. MR 587168 (81j:58041)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58E20, 53C20, 53C40

Retrieve articles in all journals with MSC: 58E20, 53C20, 53C40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0866450-8
Keywords: Harmonic map, hypersurface, stable, pinching theorem
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society